MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550300-28
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat an unspecified lesion.The 3.0x28mm xience sierra stent was being advanced on the guide wire when it became stuck, as it couldn¿t reach the guide catheter.Once the device was removed, it was noted that the stent implant became kinked and disfigured.A same size xience sierra was used to successfully treat the lesion.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported material deformation was not confirmed.The reported difficulty to advance and difficulty to remove could not be replicated in a testing environment as it was related to operational context of the procedure.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.Additionally, a conclusive cause for the reported material deformation could not be determined as the return device had no damage noted to the stent.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10239307
Report Number2024168-2020-05507
Device Sequence Number16807954
Product Code NIQ
UDI-Device Identifier08717648227288
UDI-Public08717648227288
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2020
Device Model Number1550300-28
Device Catalogue Number1550300-28
Device Lot Number9110741
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2020
Initial Date Received by Manufacturer 06/17/2020
Supplement Date Received by Manufacturer07/22/2020
Initial Report FDA Received Date07/07/2020
Supplement Report FDA Received Date07/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR